Alert archive / Arizona / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 20, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jun 30, 2015, 5:54 PM MST for Pima County, Arizona. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2015, 5:54 PM MST (00:54 UTC)
- Expired
- Jun 30, 2015, 6:14 PM MST
- In force
- 20 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Tucson radar (KEMX), 62 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 5:55 PM MST | TSTM WND GST 67 | 8 Wsw Tucson, AZ | 67 MPH WIND GUST MEASURED ATOP THE CASINO DEL SOL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 00:00Z, 0.9 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1402 J/kg
- Mixed-layer CIN
- -116 J/kg
- Mixed-layer LCL
- 2476 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
064 WUUS55 KTWC 010054 SVRTWC AZC019-010145- /O.NEW.KTWC.SV.W.0020.150701T0054Z-150701T0145Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 554 PM MST TUE JUN 30 2015 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN PIMA COUNTY IN SOUTHEASTERN ARIZONA... * UNTIL 645 PM MST * AT 553 PM MST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER VALENCIA WEST...AND MOVING SOUTHWEST AT 25 MPH. THIS STORM HAS A HISTORY OF PRODUCING DAMAGING HAIL AS LARGE AS GOLF BALLS. TAKE COVER. * LOCATIONS IMPACTED INCLUDE... TUCSON...TUCSON ESTATES...DREXEL HEIGHTS...VALENCIA WEST...THREE POINTS...SAN PEDRO...RYAN FIELD...SAN XAVIER MISSION...SAGUARO NATIONAL PARK WEST AND PICTURE ROCKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE HAIL. THIS IS A VERY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. && LAT...LON 3233 11118 3214 11093 3178 11125 3206 11157 TIME...MOT...LOC 0053Z 042DEG 22KT 3215 11113 $$ CERNIGLIA
1 follow-up statement
378
WWUS55 KTWC 010114
SVSTWC
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TUCSON AZ
614 PM MST TUE JUN 30 2015
AZC019-010123-
/O.CAN.KTWC.SV.W.0020.000000T0000Z-150701T0145Z/
PIMA AZ-
614 PM MST TUE JUN 30 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PIMA COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3233 11118 3214 11093 3178 11125 3206 11157
TIME...MOT...LOC 0106Z 042DEG 22KT 3153 11034
$$
CERNIGLIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 2:30 PM MST, 3 hours 24 minutes earlier.
Area forecast discussion, Jun 30, 2:30 PM MST, 3 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 230 PM MST TUE JUN 30 2015 .SYNOPSIS...EXPECT SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO EARLY NEXT WEEK. SOME STORMS LATER TODAY AND THIS EVENING WILL GENERATE STRONG WINDS...HAIL AND HEAVY RAIN. DAYTIME TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMALS INTO THIS HOLIDAY WEEKEND. && .DISCUSSION...STRONG EASTERLY FLOW WITH INVERTED IMPULSE WRAPPING IN FROM WEST TEXAS KEYING ANOTHER SOLID CHANCE OF STORMS OVER THE NEXT 12 HOURS. 18Z SOUNDING REVEALED A RAPIDLY RECOVERING ATMOSPHERE FROM THE OVERNIGHT CONVECTION. PRECIPITABLE WATER DOWN TO 1.3 INCHES WITH A QUICK REWORK OF CONDITIONS BELOW H5. AS EXPECTED WE'VE HAD SOME CONVECTIVE INHIBITION TO OVERCOME...JUST ENOUGH TO DELAY ONSET OF CONVECTION AN EXTRA HOUR OR TWO. MODIFYING THE SOUNDING WE'RE GETTING 1500 J/KG MUCAPE WITH CONTINUED ELEVATED EASTERLY FLOW ABOVE 750MB AND SOLID SHEAR FOR OUR AREA. OUTFLOWS FROM INITIAL MOUNTAIN DEVELOPMENT SHOULD END UP WITH A FAVORABLE ATMOSPHERE FOR VALLEY DEVELOPMENT BY LATE AFTERNOON. WET MICROBURST AND ORGANIZED OUTFLOW CONCERNS WITH ISOLATED SEVERE WIND...HAIL...RELATIVELY BRIEF BUT VERY HEAVY RAIN FROM 22Z TO 06Z. SPC MESOSCALE DISCUSSION 1251 WITH WATCH PROBABILITY AT 40 PERCENT. AFTER ANOTHER ROUND OF DEEP PROPAGATION INTO WESTERN DESERTS OVERNIGHT...THE ORIENTATION OF LARGE SCALE FLOW STILL FAVORS SOLID CONVECTION. HOWEVER THE WAKE OF THE EASTERLY IMPULSE SHOULD LEAVE EASTERN AREAS...SUCH AS COCHISE COUNTY...UNDER SOME MID LEVEL SUBSIDENCE WEDNESDAY. FRIDAY THROUGH THE WEEKEND WILL SEE THE REORIENTATION OF THE RIDGE AXIS FROM CHIHUAHUA THROUGH EASTERN BORDER AREAS AND THEN INTO UTAH. A LONG SOUTHERLY FETCH INSTEAD OF EASTERLY. THESE PATTERNS TEND TO EMPHASIZE HEAVIER RAINFALL AS WELL AS MORE WIDESPREAD CONVECTIVE ORGANIZATION IMMEDIATELY UPSTREAM IN SONORA. A BUSY BUMPY MONSOON. && .AVIATION...VALID THRU 02/00Z. SCT TSRA/SHRA REDEVELOPING THIS AFTERNOON INTO EVENING HOURS. BRIEF WIND GUSTS OF 4O-50 KTS WILL BE POSSIBLE WITH THE STRONGEST STORMS. CLOUD DECKS WILL GENERALLY BE AT OR ABOVE 10K FT AGL AND SURFACE WIND WILL BE LESS THAN 12 KTS OUTSIDE OF ANY TSRA...WITH BRIEF MVFR CONDITIONS DIRECTLY ASSOCIATED WITH STORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...ISOLATED TO SCATTERED THUNDERSTORMS WILL OCCUR ACROSS SOUTHEAST ARIZONA ONCE AGAIN TODAY. ADEQUATE MOISTURE AND A FAVORABLE FLOW PATTERN WILL CONTINUE TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS INTO THE UPCOMING HOLIDAY WEEKEND WITH TEMPERATURES WITHIN A FEW DEGREES OF NORMAL. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON MEYER/LADER
In the hours before
Special weather statement, Jun 30, 5:01 PM MST, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 501 PM MST TUE JUN 30 2015 AZZ502-504>507-514-010045- UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- SOUTH CENTRAL PINAL COUNTY INCLUDING ELOY/PICACHO PEAK STATE PARK AZ- SOUTHEAST PINAL COUNTY INCLUDING KEARNY/MAMMOTH/ORACLE AZ- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ- TUCSON METRO AREA INCLUDING TUCSON/GREEN VALLEY/MARANA/VAIL AZ- TOHONO O'ODHAM NATION INCLUDING SELLS AZ- 501 PM MST TUE JUN 30 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL PINAL AND NORTHEASTERN PIMA COUNTIES UNTIL 545 PM MST... AT 500 PM MST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR MOUNT LEMMON/SUMMERHAVEN...MOVING SOUTHWEST AT 30 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE...NORTH TUCSON...ORO VALLEY...MARANA...TUCSON ESTATES...FLOWING WELLS... TORTOLITA...CASAS ADOBES...TANQUE VERDE...AVRA VALLEY...VALENCIA WEST...DREXEL HEIGHTS...SOUTH TUCSON...RYAN FIELD...CATALINA FOOTHILLS...MOUNT LEMMON/SUMMERHAVEN...PICTURE ROCKS...SEVEN FALLS... CATALINA...CATALINA STATE PARK AND SABINO CANYON. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3252 11066 3232 11057 3211 11123 3251 11133 TIME...MOT...LOC 0000Z 062DEG 27KT 3244 11083 CERNIGLIA
Local storm report, Jun 30, 5:31 PM MST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
531 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 N TUCSON 32.31N 110.94W
06/30/2015 M1.00 INCH PIMA AZ PUBLIC
ONE INCH HAIL REPORTED AT MOUNTAIN AND ROGER.
&&
EVENT NUMBER TWC1500019
CERNIGLIALocal storm report, Jun 30, 5:35 PM MST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
535 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0533 PM HAIL 4 NW TUCSON 32.28N 110.99W
06/30/2015 M1.00 INCH PIMA AZ TRAINED SPOTTER
QUARTER SIZE HAIL WITH HAIL COVERING THE GROUND.
&&
EVENT NUMBER TWC1500020
CERNIGLIALocal storm report, Jun 30, 5:40 PM MST, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
540 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM HAIL 7 NW SOUTH TUCSON 32.26N 111.07W
06/30/2015 E1.50 INCH PIMA AZ TRAINED SPOTTER
SPOTTER REPORTED PING PONG TO BASEBALL SIZED HAIL.
&&
EVENT NUMBER TWC1500021
MOLLERELocal storm report, Jun 30, 5:43 PM MST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
543 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0542 PM HAIL 4 SE SABINO CANYON 32.29N 110.76W
06/30/2015 E1.00 INCH PIMA AZ TRAINED SPOTTER
&&
EVENT NUMBER TWC1500023
MOLLERELocal storm report, Jun 30, 5:47 PM MST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
547 PM MST TUE JUN 30 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM HAIL TUCSON 32.24N 110.94W
06/30/2015 E1.00 INCH PIMA AZ TRAINED SPOTTER
MISSION AND 36TH 1 INCH HAIL
&&
EVENT NUMBER TWC1500024
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 5:01 PM MST | Special Weather Statement | TWC | 44 min | |
| Jun 30, 5:19 PM MST | Severe Thunderstorm Warning | TWC | Pima | 41 min |
| Jun 30, 5:30 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 30 min |
| Jun 30, 6:02 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 3 hr |
| Jun 30, 6:05 PM MST | Special Weather Statement | TWC | Santa Cruz | 25 min |
| Jun 30, 6:17 PM MST | Special Weather Statement | TWC | Santa Cruz | 43 min |
| Jun 30, 6:47 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 6:51 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 7:01 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 44 min |
| Jun 30, 7:09 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 36 min |
| Jun 30, 7:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 63 min |
| Jun 30, 7:34 PM MST | Tornado Warning | TWC | Cochise | 11 min |
| Jun 30, 7:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 26 min |
| Jun 30, 7:55 PM MST | Special Weather Statement | TWC | Pima | 35 min |
| Jun 30, 8:21 PM MST | Severe Thunderstorm Warning | TWC | Cochise, Pima, Santa Cruz | 54 min |
| Jun 30, 8:27 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 43 min |
| Jun 30, 8:44 PM MST | Areal Flood Advisory | TWC | Cochise, Pima, Santa Cruz | 3 hr |
| Jun 30, 9:06 PM MST | Special Weather Statement | TWC | 39 min | |
| Jun 30, 9:10 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 35 min |
| Jun 30, 9:49 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 56 min |
| Jun 30, 10:44 PM MST | Severe Thunderstorm Warning | TWC | Pima, Santa Cruz | 46 min |
| Jun 30, 11:31 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jun 30, 11:36 PM MST | Special Weather Statement | TWC | Pima, Santa Cruz | 39 min |
| Jul 1, 2:44 AM MST | Special Weather Statement | TWC | 31 min | |
| Jul 1, 12:43 PM MST | Special Weather Statement | TWC | Santa Cruz | 47 min |
| Jul 1, 1:13 PM MST | Severe Thunderstorm Warning | TWC | Santa Cruz | 32 min |
| Jul 1, 1:53 PM MST | Severe Thunderstorm Warning | TWC | Pima | 37 min |
| Jul 1, 2:41 PM MST | Flash Flood Warning | TWC | Santa Cruz | 3 hr |
| Jul 1, 2:43 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 2:56 PM MST | Areal Flood Advisory | TWC | Pima, Santa Cruz | 3 hr |
| Jul 1, 3:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 1, 3:30 PM MST | Special Weather Statement | TWC | 45 min | |
| Jul 1, 4:27 PM MST | Areal Flood Advisory | TWC | Pima | 108 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.